Correlation Engine 2.0
Clear Search sequence regions


Sizes of these terms reflect their relevance to your search.

Symptomatic drug-induced liver injury (DILI) is an uncommon problem. Direct DILI is dose-related, predictable with short latency (hour to days) and is generally associated with transient and reversible transaminitis without jaundice. Antimetabolites including methotrexate are a common cause for direct DILI. Hepatotoxicity associated with high-dose methotrexate (HD-MTX) is generally transient and includes reversible elevation of transaminase in up to 60% and associated hyperbilirubinaemia (≤grade 2) in 25% of courses and therefore is of no clinical significance. Severe grades of DILI with HD-MTX (grade ≥4) are extremely rare. We describe an adolescent with Burkitt leukaemia who had reversible grade 4 DILI including hyperbilirubinaemia postfirst course of HD-MTX. Rechallenge with two-third dose of HD-MTX in subsequent chemotherapeutic cycle did not cause recurrence of DILI. © BMJ Publishing Group Limited 2020. No commercial re-use. See rights and permissions. Published by BMJ.

Citation

Sanjeev Khera, Randhir Ranjan, Sateesh Ramachandran, Ajay Beriwal. High-dose methotrexate-induced reversible grade 4 hyperbilirubinaemia and transaminitis in an adolescent with Burkitt Leukaemia. BMJ case reports. 2021 Jan 07;14(1)

Expand section icon Mesh Tags

Expand section icon Substances


PMID: 33414115

View Full Text